MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0406-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) and external carotid artery (eca) using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician implanted three pod coils in the target vessel.Subsequently, while attempting to insert the fourth coil, a pc400, into the px slim, the physician experienced resistance.Therefore, the pc400 was removed.The procedure was completed using penumbra coils 400 (pc400s), pod coils, and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 revealed a functional device.Further evaluation revealed pusher assembly bends and kinks.If the device is forcefully advanced against resistance or is otherwise mishandled at extreme angles during use, damage such as this may occur.During functional testing, the pc400 was advanced through its introducer sheath and a demonstration lantern with resistance due to the pusher assembly kinks.Some of the bends and kinks may be incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.The root cause of the initial resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11254281
Report Number3005168196-2021-00175
Device Sequence Number14144939
Product Code HCG
UDI-Device Identifier00814548018218
UDI-Public00814548018218
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4006C0406-A
Device Catalogue Number4006C0406
Device Lot NumberF90367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005